IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

The Utility Of Multiple Peril Crop Insurance For Irrigated, Multiple-Crop Agriculture

  • Zering, Kelly D.
  • McCorkle, C.O., Jr.
  • Moore, Charles V.
Registered author(s):

    The usefulness of FCIC multiple peril crop insurance on diversified, irrigated, high yielding farms in the Imperial Valley is examined. Production data and expected price and yield distributions were collected from thirty-two farm managers in 1982. Individual whole-farm net income distributions then were used to elicit their risk preferences. Participation in FCIC crop insurance for cotton, wheat, and sugar beets under the existing program and under several alternatives was predicted. Predicted participation never exceeds 25% of eligible growers. Low maximum yield guarantees and premiums inconsistent with individual yield experience are identified as factors limiting participation.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://purl.umn.edu/32470
    Download Restriction: no

    Article provided by Western Agricultural Economics Association in its journal Western Journal of Agricultural Economics.

    Volume (Year): 12 (1987)
    Issue (Month): 01 (July)
    Pages:

    as
    in new window

    Handle: RePEc:ags:wjagec:32470
    Contact details of provider: Web page: http://waeaonline.org/

    More information through EDIRC

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. King, Robert P., 1979. "Operational Techniques for Applied Decision Analysis Under Uncertainty," AAEA Fellows - Dissertations and Theses, Agricultural and Applied Economics Association, number 181951, July-Dece.
    2. Meyer, Jack, 1977. "Choice among distributions," Journal of Economic Theory, Elsevier, vol. 14(2), pages 326-336, April.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:ags:wjagec:32470. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.